MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17472
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address- (b)(6).Pma/510(k) number- k180291.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a problem was experienced in attempted deflation of six cook silicone balloon hysterosalpingography injection catheters.The issue was discovered prior to the devices making patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information regarding the event has been requested.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d9.H3, investigation-evaluation.Investigation ¿ evaluation.The complainant returned seven cook silicone balloon hysterosalpingography injection catheters without packaging for investigation.Three of the returned devices were leak tested by inflating with tap water.All three devices were inflated with difficulty with a high level of resistance observed.None of the three would deflate.Cook has concluded a definitive cause could not be determined from the available information.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: d10, h3.Event description: as reported, during an unknown procedure, a problem was experienced in attempted deflation of six cook silicone balloon hysterosalpingography injection catheters.The issue was discovered prior to the devices making patient contact.Multiple attempts have been made to request additional event information from the complainant, but no additional information has been provided.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu), provides the following information to the user.How supplied."upon removal from the package, inspect the product to ensure no damage has occurred." cook has concluded a definitive cause could not be determined from the available information.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11090042
Report Number1820334-2020-02375
Device Sequence Number19635147
Product Code LKF
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)210809(10)9081318
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Model NumberG17472
Device Catalogue NumberJ-CHSG-503001
Device Lot Number9081318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/28/2021
03/23/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date02/19/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1